MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. ACTIVA; STIMULATOR, THALAMIC, EPILEPSY, IMPLANTED

MEDTRONIC PUERTO RICO OPERATIONS CO. ACTIVA; STIMULATOR, THALAMIC, EPILEPSY, IMPLANTED
Model Number 37601
Medical Device Problem Codes Inappropriate/Inadequate Shock/Stimulation (1574); Battery Problem (2885)
Health Effect - Clinical Codes Pain (1994); Numbness (2415); Electric Shock (2554); Insufficient Information (4580)
Date of Event 01/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported by the patient that they had been having different problems with their brain.The patient said they were walking, dogs started barking, and their head started to hurt and felt like it was getting electrical.They also mentioned their hands were numb.The patient was redirected to their healthcare provider to address the issue further.The patient had not seen a hcp in over a year because the healthcare provider retired.The patient also reported seeing the 'poor communication' screen on their programmer.The patient saw eri (elective replacement interval) on the programmer.Pss reviewed how to bypass the message, and the patient confirmed the stimulation was on.
 
Event or Problem Description
Patient mentioned they received a cervical epidural steroid injection on (b)(6), but did not elaborate on how this was related.They are hoping to get a battery replacement to resolve their symptoms.
 
Additional Manufacturer Narrative

Brand Name
ACTIVA
Common Device Name
STIMULATOR, THALAMIC, EPILEPSY, IMPLANTED
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer (Section G)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
7635265677
MDR Report Key20243502
Report Number3004209178-2024-18729
Device Sequence Number7292040
Product Code MBX
UDI-Device Identifier00763000175719
UDI-Public00763000175719
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P960009
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/14/2019
Device Model Number37601
Device Catalogue Number37601
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/06/2024
Supplement Date Received by Manufacturer10/08/2024
Initial Report FDA Received Date09/18/2024
Supplement Report FDA Received Date10/14/2024
Date Device Manufactured05/18/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age77 YR
Patient SexFemale